Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 12, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 5, 2008, 7:30 AM CDT for Zapata County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2008, 7:30 AM CDT (12:30 UTC)
- Expired
- May 5, 2008, 8:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:45 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, May 5, 2:45 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 AM CDT MON MAY 5 2008 .DISCUSSION...A WEAK COLD FRONT HAS STALLED JUST NORTH OF DEEP SOUTH TEXAS TRIGGERING OFF SOME SHOWERS AND THUNDERSTORMS. MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE NORTH OF DEEP SOUTH TEXAS TODAY. ANOTHER MINOR DISTURBANCE WILL MOVE JUST NORTH OF DEEP SOUTH TEXAS TONIGHT CAUSING SHOWERS AND THUNDERSTORMS ONCE AGAIN. WILL CONTINUE TO HAVE LOW POPS FOR THE NEXT FEW DAYS AS A RIDGE OF HIGH PRESSURE CONTINUES TO DOMINATE THE AREA. BRO SOUNDING LAST NIGHT SHOWED A PRECIP WATER OF 1.73 AND A K-INDEX OF 21. TEMPERATURES WILL SLOWLY WARM TO ABOVE NORMAL READINGS BY THE MIDDLE OF THE WEEK WITH A WARM SOUTHEAST FLOW OF AIR INFLUENCING THE AREA. && .MARINE...BUOY 42020 REPORTS MODERATE ESE WINDS AND SEAS AROUND 5 FEET EARLY THIS MORNING. HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH LOW PRESSURE OVER WEST TEXAS TO TIGHTEN THE GRADIENT AND PRODUCE MODERATE TO FRESH WINDS ALONG THE LOWER TEXAS COAST. ALMOST CONTINUOUS SMALL CRAFT EXERCISE CAUTION CONDITIONS ARE LIKELY IN THE SHORT TERM. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP TUESDAY NIGHT THROUGH THURSDAY MORNING AS STORM SYSTEMS IN THE PLAINS DEEPEN THE LOW PRESSURE UPSTREAM. MARINE CONDITIONS WILL IMPROVE SLIGHTLY LATE IN THE WEEK AS LOW PRESSURE PLAYS A BIGGER AND ROLE MORE DIRECTLY OVER DEEP SOUTH TEXAS...ALLOWING THE GRADIENT TO RELAX. EXERCISE CAUTION TO MARGINAL SMALL CRAFT ADVISORY CONDITIONS WILL STILL BE POSSIBLE HOWEVER. FINALLY...A COLD FRONT WILL PUSH SOUTH INTO DEEP SOUTH TEXAS LATE NEXT WEEKEND. WINDS WILL SHIFT TO EAST AND NORTHEAST NEXT SUNDAY NIGHT OR MONDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE WITH THE FRONT AS WINDS INCREASE. HIGH PRESSURE WILL QUICKLY SHIFT EAST IN THE WAKE OF THE FRONT HOWEVER...WITH A RETURN TO MODERATE SOUTHEAST WINDS BY NEXT MONDAY AFTERNOON. && .AVIATION...MVFR CEILINGS WILL CONTINUE TO DEVELOP AND AFFECT THE REGIONAL AIRPORTS THIS MORNING...WITH OCCASIONAL BREAKS. INFRARED SATELLITE IMAGERY CONFIRMS PATCHES OF LOW CLOUDS FORMING OVER THE MARINE AREAS AND MOVING ASHORE ON A SOUTHEAST WIND. BREEZY SOUTHEAST WINDS WILL DEVELOP THIS AFTERNOON...ALLOWING FOR MORE BREAKS AND A GENERAL LIFTING OF CEILINGS TO VFR. A WEAK CAP ALOFT AT AROUND 10 KFT WILL NOT BE AN INHIBITION TO LOWER LEVEL MIXING. CEILINGS WILL DECREASE AGAIN THIS EVENING HOWEVER...LEADING TO MORE MVFR CEILINGS TONIGHT. DESPITE RIDGING OVERHEAD...DISTURBANCES WILL MOVE WITHIN THE FLOW FROM THE SOUTHWEST...AND ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE TO THE WEST. THIS LATE AFTERNOON ACTIVITY DOES NOT APPEAR TO MOVE SIGNIFICANTLY TOWARD THE COAST...ALTHOUGH MFE DOES HAVE AN OUTSIDE CHANCE OF SEEING SOME LIGHTNING IN THE VICINITY DURING THE LATE AFTERNOON AND EARLY EVENING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 88 76 87 77 / 10 10 10 10 BROWNSVILLE 89 74 89 76 / 10 10 10 10 HARLINGEN 91 74 91 75 / 10 10 10 10 MCALLEN 91 74 91 75 / 20 10 10 10 RIO GRANDE CITY 93 75 92 76 / 20 10 10 10 SOUTH PADRE ISLAND 86 77 85 78 / 10 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE PUBLIC/GRIDS...65 MARINE/AVIATION/MESO...54
Hazardous weather outlook, May 5, 4:29 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 429 AM CDT MON MAY 5 2008 TXZ248>257-060930- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 429 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVER THE GULF WATERS TUESDAY NIGHT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:06 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 24 min |
| May 5, 8:01 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 44 min |
| May 5, 8:36 AM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 114 min |
| May 5, 9:04 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 56 min |
| May 5, 9:37 AM CDT | Flash Flood Warning | BRO | Brooks | 83 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.